Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS Lincoln, IL

January 29, 2008Clay County, Richland County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2008, 4:25 PM CST for Clay County, Richland County, Illinois. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 4:25 PM CST (22:25 UTC)
Expired
Jan 29, 2008, 4:51 PM CST
In force
26 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 4:35 PM CSTTSTM WND DMGOlney, ILTREES AND POWERLINES THROUGHOUT THE COUNTY
Jan 29, 4:45 PM CSTTSTM WND DMG2 E Flora, ILTREE ACROSS HANGING ROCK ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 292225
SVRILX
ILC025-159-292300-
/O.NEW.KILX.SV.W.0016.080129T2225Z-080129T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
425 PM CST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
  EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 500 PM CST.

* AT 425 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF DUNDAS TO 16
  MILES SOUTHWEST OF SCHNELL...OR ALONG A LINE EXTENDING FROM 8 MILES
  NORTH OF NEWTON TO 7 MILES NORTHWEST OF FAIRFIELD...AND WAS MOVING
  NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCHNELL...
  NOBLE...
  DUNDAS...
  PARKERSBURG...
  OLNEY...
  CLAREMONT...
  CALHOUN...

OTHER LOCATIONS IN THIS WARNING INCLUDE...CLAY CITY...INGAHAM AND
SAILOR SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3857 8814 3860 8817 3860 8848 3886 8841
      3886 8829 3885 8820 3886 8819 3886 8792
      3857 8792
TIME...MOT...LOC 2225Z 240DEG 64KT 3912 8817 3848 8841

$$

HARDIMAN
1 follow-up statement
000 
WWUS53 KILX 292251
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
448 PM CST TUE JAN 29 2008

ILC025-159-292258-
/O.CAN.KILX.SV.W.0016.000000T0000Z-080129T2300Z/
CLAY-RICHLAND-
448 PM CST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY AND RICHLAND
COUNTIES IS CANCELLED...

AT 445 PM CST...THE THUNDERSTORM THAT HAD PROMPTED THE WARNING 
HAD MOVED OUT OF THE SEVERE THUNDERSTORM WARNING AREA. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...A
TORNADO WARNING CONTINUES FOR EASTERN RICHLAND AND LAWRENCE 
COUNTIES UNTIL 515 PM.

A TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 7 PM.
REMAIN ALERT FOR THE POSSIBILITY OF ADDITIONAL SEVERE 
THUNDERSTORMS AND WARNINGS.

LAT...LON 3857 8814 3860 8817 3860 8848 3886 8841
      3886 8829 3885 8820 3886 8819 3886 8792
      3857 8792
TIME...MOT...LOC 2248Z 240DEG 64KT 3932 8771 3868 8796

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 2:53 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 29, 2:53 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CST TUE JAN 29 2008

.DISCUSSION...
ISSUED 253 PM CST TUE JAN 29 2008

PLENTY OF CHALLENGES WITH THIS FORECAST PACKAGE...BEGINNING WITH
STRONG WINDS...RAPIDLY FALLING TEMPERATURES...AND WIND-CHILLS
TONIGHT. AFTER THAT...ALL EYES WILL BE ON A DEVELOPING WINTER
STORM EXPECTED TO AFFECT CENTRAL ILLINOIS THURSDAY NIGHT INTO FRIDAY.

LATEST SURFACE ANALYSIS SHOWS STRONG COLD FRONT RAPIDLY MOVING
ACROSS CENTRAL ILLINOIS. A LINE OF STRONG TO SEVERE THUNDERSTORMS
ACCOMPANIES THE FRONT...WHILE WINDY AND SHARPLY COLDER CONDITIONS
EXIST BEHIND IT. AFTER BOUNDARY PASSES...TEMPS HAVE BEEN DROPPING
15 TO 20 DEGREES IN JUST ONE HOUR. FURTHER WEST...BAND OF SNOW
ASSOCIATED WITH POTENT SHORT-WAVE EXTENDS FROM WESTERN MISSOURI
NORTHEASTWARD INTO WISCONSIN.

SHORT TERM...TONIGHT THROUGH FRIDAY

LINE OF CONVECTION CURRENTLY JUST EAST OF THE I-55 CORRIDOR WILL
RACE EASTWARD...AND SHOULD CROSS THE ILLINOIS-INDIANA BORDER
SHORTLY BEFORE 00Z. BEHIND THE STORMS...MARKEDLY COLDER AIR WILL
CONTINUE TO POUR INTO THE AREA ON GUSTY NORTHWESTERLY WINDS. TIGHT
PRESSURE GRADIENT AND STEEP PRESSURE RISES UPSTREAM SUGGEST
SUSTAINED WINDS OF BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH AS
45 MPH DURING THE EVENING HOURS. GRADIENT WILL WEAKEN OVERNIGHT...
ALLOWING WINDS TO DIMINISH SOMEWHAT. WILL THEREFORE CONTINUE THE
CURRENT WIND ADVISORY THROUGH MIDNIGHT. IN ADDITION TO THE
WINDS...TEMPS WILL PLUNGE THROUGH THE NIGHT. BASED ON UPSTREAM
TEMPS IN THE SINGLE DIGITS ACROSS IOWA...HAVE OPTED TO FOLLOW THE
COLDER MET GUIDANCE NUMBERS MOST CLOSELY FOR OVERNIGHT LOWS.
READINGS WILL BOTTOM OUT IN THE SINGLE DIGITS AND TEENS...WITH A
FEW LOCATIONS ACROSS THE ILLINOIS RIVER VALLEY DIPPING BELOW ZERO.
THESE TEMPERATURES...COMBINED WITH GUSTY WINDS...WILL PRODUCE
DANGEROUSLY LOW WIND-CHILL VALUES. WIND-CHILL READINGS WILL DROP
BELOW ZERO ACROSS THE BOARD...WITH -15F OR LOWER VALUES COMMON
ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE.

AS LOW PRESSURE TRACKS INTO THE GREAT LAKES AND FRONT PUSHES WELL
EAST OF THE AREA...BAND OF SNOW ACROSS MISSOURI AND IOWA WILL LIFT
NORTHEASTWARD THIS EVENING. GFS CONTINUES TO BE MORE AGGRESSIVE IN
BRINGING A PERIOD OF LIGHT SNOW ACROSS MUCH OF CENTRAL
ILLINOIS...WHILE NAM-WRF PROVIDES MORE OF A GLANCING BLOW TO THE
W/NW KILX CWA. BASED ON TRACK OF LOW AND CURRENT SATELLITE/RADAR
LOOPS...PREFER THE NAM-WRF SOLUTION HERE. WILL CARRY CHANCE POPS
FOR LIGHT SNOW ACROSS ALL BUT THE W/NW CWA...WHERE LIKELY POPS ARE
IN ORDER. ANY SNOWFALL THAT OCCURS WILL BE SHORT-LIVED...SO
ACCUMULATIONS ARE EXPECTED TO BE MINIMAL. MOST LOCATIONS WILL
RECEIVE A COUPLE TENTHS OF AN INCH AT BEST...WITH PERHAPS UP TO
ONE INCH ACROSS THE ILLINOIS RIVER VALLEY. DESPITE MINOR
ACCUMULATIONS...WIND-DRIVEN SNOW WILL SIGNIFICANTLY REDUCE
VISIBILITIES FOR A TIME DURING THE EVENING...PARTICULARLY ACROSS
THE ILLINOIS RIVER VALLEY. WITH BOTH A BLOWING SNOW AND WIND-CHILL
THREAT ACROSS THE N/NW CWA...HAVE OPTED TO DROP THE BLOWING SNOW
ADVISORY IN FAVOR OF A WINTER WEATHER ADVISORY. THIS ADVISORY WILL
COVER BOTH HAZARDS AND WILL REMAIN VALID UNTIL WEDNESDAY MORNING.

HIGH PRESSURE WILL BUILD INTO THE MIDWEST ON WEDNESDAY...PROVIDING
A BRIEF LULL IN THE ACTIVE WEATHER. HOWEVER...NEXT SIGNIFICANT
WAVE WILL DIG SOUTHEASTWARD INTO THE SOUTHERN PLAINS WEDNESDAY
NIGHT...INDUCING SURFACE CYCLOGENESIS ACROSS OKLAHOMA BY 12Z THU.
MODELS HAVE PREVIOUSLY BEEN VACILLATING WITH THE EXACT TRACK OF
THE SYSTEM...BUT SOLUTIONS SEEM TO BE STABILIZING ON A TRACK FROM
OKLAHOMA NORTHEASTWARD INTO THE OHIO VALLEY. LATEST RUNS OF THE
NAM-WRF/GFS/ECMWF ARE ALL IN VERY GOOD AGREEMENT...WITH ONLY MAJOR
DIFFERENCES BEING EXACTLY HOW FAR NORTHWEST THE PRECIP WILL
SPREAD. GIVEN THE EXPECTED SURFACE/UPPER LOW TRACK...THINK HEAVIEST
SNOW BAND WILL SET UP ACROSS THE CENTRAL AND SOUTHERN KILX CWA.
ANY DEVIATION IN THE TRACK WILL OF COURSE HAVE MAJOR IMPLICATIONS
ON EXACTLY WHERE THE HEAVIEST SNOW WILL FALL. BASED ON CURRENT
FORECAST...WILL FOCUS THE HEAVIEST SNOW ALONG AND SOUTH OF
I-72...WHERE IN EXCESS OF 4 INCHES WILL BE POSSIBLE BY THE TIME
THE SNOW TAPERS OFF FRIDAY MORNING. AMOUNTS FURTHER NORTH IN THE
PEORIA AND BLOOMINGTON AREAS WILL BE LIGHTER...BUT A COUPLE OF
INCHES WILL STILL BE LIKELY THERE. SNOW WILL BEGIN ACROSS CENTRAL
ILLINOIS THURSDAY AFTERNOON...THEN WILL BECOME WIDESPREAD
THURSDAY NIGHT. AS LOW TRACKS TOWARD LAKE ERIE FRIDAY
MORNING...DEFORMATION ZONE SNOW WILL GRADUALLY PULL OUT OF THE
REGION...WITH MOST OF THE PRECIP ENDING BY AROUND MIDDAY FRIDAY.

LONG TERM...SATURDAY THROUGH TUESDAY

RELATIVELY QUIET WEATHER WILL PREVAIL OVER THE WEEKEND...WITH GFS
SUGGESTING SOME LIGHT WARM-ADVECTION TYPE SNOW POSSIBLY BREAKING
OUT ACROSS IOWA AND NORTHERN ILLINOIS ON SATURDAY NIGHT. WILL ONLY
INCLUDE AN INCREASE IN CLOUDS AT THIS TIME...KEEPING BEST LIFT AND
FOCUS FOR PRECIP N/NW OF THE AREA. AFTER THAT...NEXT SYSTEM STILL
PROGGED TO ARRIVE EARLY NEXT WEEK. WARMER AIR WILL BE IN PLACE BY
THEN...SO THIS LOOKS TO BE MAINLY A RAIN EVENT. WILL FOCUS HIGHEST
POPS FOR RAIN MONDAY AND MONDAY NIGHT...WITH RAIN CHANCES SETTLING
FURTHER EAST AND SOUTH BY TUESDAY.

BARNES
&&

.AVIATION...
ISSUED 1114 AM CST TUE JAN 29 2008

VSBYS AND CIGS HAVE FALLEN IN WARM ADVECTION AREA IN EASTERN
ILLINOIS AND ARE EVIDENT AT CMI AND BMI. CONDITIONS SHOULD IMPROVE
SOMEWHAT PRIOR TO COLD FRONTAL PASSAGE AS WINDS INCREASE AND
BECOME A BIT MORE SOUTHWESTERLY. HOWEVER...WIND SPEEDS WILL REMAIN
IN THE 20-30KT WITH OCCASIONAL GUSTS TO 35KT RANGE. LINE OF
CONVECTION HAS BEGUN TO FORM UP ALONG STRONG CONVERGENT BOUNDARY
OVER NORTHWEST ILLINOIS. INDIVIDUAL CELLS MAY BE SIGNIFICANT
ENOUGH TO FORCE DOWN HIGH MOMENTUM AIR OFF THE SURFACE.

BARKER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ042>057-061>063-
066>068-071>073.

WINTER WEATHER ADVISORY UNTIL 9 AM CST WEDNESDAY FOR ILZ027>031-
036>038-040-041.

&&
Hazardous weather outlook, Jan 29, 3:26 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
326 PM CST TUE JAN 29 2008

ILZ027>031-036>038-040-041-301200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
326 PM CST TUE JAN 29 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY
GRADUALLY DECREASE AFTER MIDNIGHT. PERIODS OF BLOWING SNOW WILL
PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE
VISIBILITIES TO AS LOW AS A QUARTER OF A MILE AT TIMES. BITTERLY
COLD AIR WILL CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE
EXPECTED TO FALL INTO THE 15 DEGREES BELOW ZERO TO 25 DEGREES
BELOW ZERO RANGE LATE TONIGHT AND INTO WEDNESDAY MORNING.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT
INTO FRIDAY BRINGING A CHANCE OF LIGHT SNOW TO THE AREA.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH THE REMAINDER OF THE WEEK. RIVER LEVELS ARE
EXPECTED TO DROP BELOW FLOOD STAGE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS
WOULD BE APPRECIATED.

ILZ042>044-047>053-301200-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-MORGAN-PIATT-SANGAMON-
SCOTT-
326 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ONLY
GRADUALLY DECREASE DURING THE EVENING. PERIODS OF BLOWING SNOW
WILL PERSIST THROUGH MUCH OF THE EVENING AND OCCASIONALLY REDUCE
VISIBILITIES TO AS LOW AS A MILE AT TIMES. BITTERLY COLD AIR WILL
CONTINUE TO FILTER INTO THE AREA AND WIND CHILLS ARE EXPECTED TO
FALL INTO THE 5 DEGREES BELOW ZERO TO 15 DEGREES BELOW ZERO RANGE
LATE TONIGHT AND INTO WEDNESDAY MORNING.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY
NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF ANY DAMAGE WITH THE STRONG WINDS OR SNOWFALL REPORTS
WOULD BE APPRECIATED.

ILZ066>068-071>073-301200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
326 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL PLOW ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATE THIS AFTERNOON...ACCOMPANIED BY STRONG WINDS AND
SHARPLY COLDER WEATHER BY EVENING. AHEAD OF THE FRONT...SHOWERS
AND THUNDERSTORMS WILL DEVELOP. A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST
WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. SPEEDS SHOULD
SLOWLY DIMINISH LATE THIS EVENING. LINGERING LIGHT SNOW WILL BE
POSSIBLE WITH LITTLE OR NO ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT
INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING...
PRIMARILY UNTIL 7 PM.

ILZ045-046-054>057-061>063-301200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
VERMILION-
326 PM CST TUE JAN 29 2008

...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL AND EAST CENTRAL
ILLINOIS THIS AFTERNOON...BRINGING VERY WINDY AND SHARPLY COLDER
WEATHER BY LATE IN THE DAY. AHEAD OF THE FRONT...SHOWERS AND A FEW
THUNDERSTORMS WILL DEVELOP...A FEW OF THE THUNDERSTORMS COULD
PRODUCE STRAIGHT LINE WIND DAMAGE. A TORNADO IS ALSO POSSIBLE
UNTIL 7 PM.

ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS
WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS
WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING THIS
EVENING. LITTLE OR NO ACCUMULATIONS ARE EXPECTED. WINDS WILL
GRADUALLY SUBSIDE LATE TONIGHT AS THE STRONG LOW PULLS WELL TO OUR
EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY
NIGHT INTO FRIDAY BRINGING A CHANCE OF SIGNIFICANT SNOW TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM CST.

BARKER

In the hours before

Local storm report, Jan 29, 1:11 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
111 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             2 S PETERSBURG          39.98N 89.85W
01/29/2008  M0.88 INCH       MENARD             IL   TRAINED SPOTTER

            DURATION OF HAIL 1 MINUTE

0107 PM     FUNNEL CLOUD     1 E PLEASANT PLAINS     39.87N 89.90W
01/29/2008                   SANGAMON           IL   EMERGENCY MNGR

&&

KELLY
Local storm report, Jan 29, 1:28 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
128 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FUNNEL CLOUD     1 E PLEASANT PLAINS     39.87N 89.90W
01/29/2008                   SANGAMON           IL   EMERGENCY MNGR

            CORRECTED TIME...TIME OF FUNNEL SHOULD BE 1 PM

&&

KELLY
Local storm report, Jan 29, 1:59 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
159 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     3 SW LINCOLN            40.12N 89.41W
01/29/2008                   LOGAN              IL   EMERGENCY MNGR

            OUTBUILDINGS BLOWN DOWN IN CHESTERVALE

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 9:28 PM CSTBlowing Snow AdvisoryILXFulton, Knox, McLean, Marshall, Mason, Peoria and 4 more18 hr
Jan 28, 9:29 PM CSTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 19 more29 hr
Jan 29, 12:41 PM CSTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon34 min
Jan 29, 1:14 PM CSTSevere Thunderstorm WarningILXLogan, Menard31 min
Jan 29, 1:28 PM CSTSevere Thunderstorm WarningILXMcLean47 min
Jan 29, 2:02 PM CSTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt43 min
Jan 29, 2:11 PM CSTSevere Thunderstorm WarningILXMcLean23 min
Jan 29, 3:00 PM CSTWinter Weather AdvisoryILXFulton, Knox, McLean, Marshall, Mason, Peoria and 4 more12 hr
Jan 29, 4:33 PM CSTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence35 min
Jan 29, 4:44 PM CSTTornado WarningILXLawrence, Richland31 min
Jan 29, 4:54 PM CSTTornado WarningILXCrawford25 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.